Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Topologically transversal reversible homoclinic sets

Author: Michal Feckan
Journal: Proc. Amer. Math. Soc. 130 (2002), 3369-3377
MSC (2000): Primary 37C25, 37C29, 57R50
Published electronically: April 17, 2002
MathSciNet review: 1913016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An $R$-reversible diffeomorphism on $\mathbb{R}^{2N}$ is studied possessing a hyperbolic fixed point. If the stable manifold of the hyperbolic fixed point and the fixed point set ${Fix}\, R$ of $R$ have a nontrivial local topological crossing, then an infinite number of $R$-symmetric periodic orbits of the diffeomorphism is shown. A perturbed problem is also studied by showing the relationship between a corresponding Melnikov function and the nontriviality of a local topological crossing of the set ${Fix}\, R$ and the stable manifold for the perturbed diffeomorphism.

References [Enhancements On Off] (What's this?)

  • [1] Battelli, F., Feckan, M., Chaos arising near a topologically transversal homoclinic set, preprint.
  • [2] Battelli, F., Feckan, M., Subharmonic solutions in singular systems, J. Differential Equations, 132 (1996), pp. 21-45. MR 98k:34068
  • [3] Devaney, R., Blue sky catastrophes in reversible and Hamiltonian systems, Indiana Univ. Math. J., 26 (1977), pp. 247-263. MR 55:4275
  • [4] Devaney, R., Reversible diffeomorphisms and flows, Tran. Amer. Math. Soc., 218 (1976), pp. 89-113. MR 53:6629
  • [5] Devaney, R., Homoclinic bifurcations and the area-conserving Hénon mapping, J. Differential Equations, 51 (1984), pp. 254-266. MR 85k:58054
  • [6] Fonseca, I., Gangbo, W., Degree Theory in Analysis and Applications, Oxford Lec. Ser. Math. Appl. 2, Clarendon Press, Oxford (1995). MR 96k:47100
  • [7] Hirsch, M.W., Differential Topology, Springer-Verlag, New York (1976). MR 56:6669
  • [8] Palmer, K. J., Exponential dichotomies, the shadowing lemma and transversal homoclinic points, Dynamics Report Ser. Dynam. Systems Appl. 1 (1988), pp. 265-306. MR 89j:58060
  • [9] Vanderbauwhede, A., Heteroclinic cycles and periodic orbits in reversible systems, in J. Wiener & J.K. Hale (Ed.) ``Ordinary and Delay Differential Equations'', Pitman Research Notes in Mathematics Series, No. 272 Pitman 1992, pp. 250-253. CMP 97:08
  • [10] Vanderbauwhede, A., Fiedler, B., Homoclinic period blow-up in reversible and conservative systems, Z. Angew. Math. Phys. (ZAMP), 43 (1992), 292-318. MR 93f:58209

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37C25, 37C29, 57R50

Retrieve articles in all journals with MSC (2000): 37C25, 37C29, 57R50

Additional Information

Michal Feckan
Affiliation: Department of Mathematical Analysis, Comenius University, Mlynská dolina, 842 48 Bratislava, Slovakia

Received by editor(s): April 25, 2001
Received by editor(s) in revised form: June 29, 2001
Published electronically: April 17, 2002
Additional Notes: The author was partially supported by Grant GA-MS 1/6179/00.
Communicated by: Carmen Chicone
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society